Hail, Marathon
- When
- August 23, 4:57 PM CST
- Where
- Marathon County, Stratford
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.967, -90.067
As thunderstorms made their way across northeast Wisconsin some of the storms produced hail as large as a quarter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
As thunderstorms made their way across northeast Wisconsin some of the storms produced hail as large as a quarter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 23, 2:45 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED AUG 23 2006 .SHORT TERM...TONIGHT AND THURSDAY. THUNDERSTORMS DEVELOPED ACROSS CENTRAL WI THIS AFTN AS A SHORT WAVE PUSHED ACROSS CENTRAL WI AND ALONG A WARM FRONT STRETCHING SE ACROSS SRN WI. FAIRLY STRONG INSTABILITY WAS LOCATED ALONG AND SOUTH OF THE FRONT WITH MUCAPES FROM 1500-2500 J/KG AND 40-45 KT 0-6KM SHEAR OVER SW WI. WITH MOST OF THE INSTABILITY TO THE SOUTHWEST OF THE AREA...EXPECT STRONGEST THUNDERSTORMS TO REMAIN LIMITED TO THE SWRN PART OF CWA. KEPT LINGERING SHOWERS AND THUNDERSTORMS ACROSS SRN PART OF AREA AS DEVELOPMENT EXPECTED TO CONTINUE UPSTREAM OVER SWRN WI THIS EVENING...ALONG THE NOSE OF 850MB JET AND APPROACHING SHORT WAVE FROM THE DAKOTAS. THESE STORMS SHOULD CONTINUE TO PUSH SE AS THE FRONT AND THERMAL RIDGE SAG SOUTH. WITH THE FRONT AND THERMAL BOUNDARY SHIFTING OVER FAR SOUTHERN WI ON THURSDAY...HAVE LIMITED POPS TO THE FAR SRN PART OF CWA. SHOWED A SLIGHT INCREASE IN POPS FOR THE S DURING THE LATE AFTN AS INSTABILITY BEGINS TO PUSH NEWD AND LOW LEVEL JET BEGINS TO NUDGE INTO SW WI DURING THE LATE AFTN. WENT WITH A BLEND OF GUIDANCE FOR TEMPS. .LONG TERM...THU NGT THRU NXT WED. PROGRESSIVE PATTERN CONTINUES OVER NORTHERN U.S. MAIN FORECAST CONCERN THIS PERIOD THU NIGHT INTO SAT. QUESTION OF DAY IS WHERE BOUNDARY WILL BE THROUGH THE PERIOD. MODELS CONTINUE TO WAVER/DIFFER. EXPECT BOUNDARY TO LIE FAR SOUTHERN WI THU EVENING. STRENGTHENING LLVL JET OVER FRONT THU EVE...WILL SHIFT INTO WI THU NIGHT. MADE LITTLE CHANGE TO FORECAST...TRIMMING POPS A BIT IN NORTH. WAVE FORMS ALONG FRONT PUSHING THROUGH STATE FRI WITH CONTINUED CHANCE OF RAIN. WENT WITH FURTHER SOUTH SOLUTION MAINTAINING AREA NORTH OF WARM FRONT. WENT BELOW GUIDANCE FOR HIGHS. UPPER SYSTEM STILL LAGS BACK KEEPING CHANCE OF PCPN THROUGH SAT. SUN THROUGH WED. WILL CONTINUE WITH THINKING THAT BOUNDARY WILL BE FAR ENOUGH SOUTH AND KEEP SUNDAY DRY. HIGH PRESSURE WILL BUILD IN FOR THE EARLY PART OF THE WORK WEEK WITH TEMPS AT OR ABOVE NORM. DRY FRONT/WINDSHIFT EXPECTED TO DROP SOUTH THROUGH AREA LATE MON NIGHT EARLY TUE...WITH BRISK NE FLOW POSSIBLE TUE. HAVE GONE UNDER GUIDANCE EASTERN CWA FOR TUE AT THIS TIME. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SRF/TE WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT WED AUG 23 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS SOUTHWEST OF A LINE FROM MARSHFIELD TO WAUTOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO AFFECT THE BAY AND COASTAL WATERS TODAY AND TONIGHT. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THURSDAY AND THURSDAY NIGHT. MG WEATHER.GOV/GREENBAY
The La Crosse radar (KARX), 155 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527795, 5527796, 5527797, 5527798.